MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ORIGEN EL ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ORIGEN EL ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number D052
Medical Device Problem Codes Premature Discharge of Battery (1057); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, the product has not been returned.If the product is returned, analysis will be performed and this report would be updated at that time.
 
Event or Problem Description
It was reported that upon interrogation this implantable cardioverter defibrillator (icd) had a battery status of end of life (eol) and also recorded a code 1007 indicative of change times greater than 30 seconds.Boston scientific technical services (ts) noted this indicates a high likelihood of right ventricular (rv) lead and device damage due to short circuit during shock delivery.Surgical intervention was performed.The device was explanted without incident.The rv lead was tested and all parameters were satisfactory.As such the rv lead remains implanted and in service.Besides intervention, there were no adverse patient effects reported.
 
Additional Manufacturer Narrative
A thorough evaluation of the device was performed upon receipt at our post market quality assurance laboratory.Review of device memory indicated that a charge timeout alert (> 45 seconds) had been recorded.The device case was opened, and visual inspection noted that one of the two high voltage (hv) capacitors was slightly swollen.The hv capacitor was analyzed, and it was concluded that the hv capacitor experienced internal arcing caused by a low resistance pathway between anode and cathode plates within the capacitor.This capacitor issue impacted the device's ability to provide shock therapy because the hv capacitors could not be fully charged, but brady pacing, telemetry, and other device functionality remained available.
 
Event or Problem Description

Brand Name
ORIGEN EL ICD DR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8268137
Report Number2124215-2018-63367
Device Sequence Number14046018
Product Code LWS
UDI-Device Identifier00802526534164
UDI-Public00802526534164
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/30/2019
Device Model NumberD052
Device Catalogue NumberD052
Device Lot Number534650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date06/04/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;